Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 141, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 21, 2012, 9:58 PM CDT for Liberty County, Polk County, San Jacinto County, Texas. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2012, 9:58 PM CDT (02:58 UTC)
- Expired
- Jul 21, 2012, 10:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Liberty County, TX, Polk County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 128 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 9:58 PM CDT | TSTM WND DMG | Leggett, TX | A FEW TREES DOWN IN LEGGETT. |
| Jul 21, 10:25 PM CDT | TSTM WND DMG | 6 Se Onalaska, TX | TREES DOWN IN BLANCHARD ALONG FM 2457. |
| Jul 21, 10:27 PM CDT | TSTM WND DMG | 3 Ese Coldspring, TX | TREES DOWN HUFFMAN CREEK AND FM 222 AREA. |
| Jul 21, 10:33 PM CDT | TSTM WND DMG | 2 W Shepherd, TX | TREES DOWN ON FM 2666. |
| Jul 21, 10:45 PM CDT | TSTM WND DMG | 3 Sse Shepherd, TX | TREES DOWN ON STRINGTOWN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 6:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS54 KHGX 220258
SVRHGX
TXC291-373-407-220345-
/O.NEW.KHGX.SV.W.0141.120722T0258Z-120722T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
958 PM CDT SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL LIBERTY COUNTY IN SOUTHEAST TEXAS...
POLK COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS...
* UNTIL 1045 PM CDT
* AT 954 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
EAST OF ONALASKA TO 6 MILES NORTHEAST OF LIVINGSTON TO 7 MILES
SOUTH OF CHESTER...OR ALONG A LINE EXTENDING FROM 26 MILES
SOUTHWEST OF DIBOLL TO 29 MILES NORTHWEST OF THICKET TO 10 MILES
WEST OF WOODVILLE...AND MOVING SOUTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...SHEPHERD...COLDSPRING...
GOODRICH AND SEVEN OAKS AND LAKE LIVINSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF ON OR NEAR LAKE LIVINGSTON...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3049 9473 3045 9472 3039 9503 3048 9523
3094 9492 3088 9481 3086 9462 3051 9454
3049 9454
TIME...MOT...LOC 0254Z 19DEG 24KT 3084 9498 3078 9486 3081 9460
$$
!KP!What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:19 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 21, 7:19 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 719 PM CDT SAT JUL 21 2012 .DISCUSSION... HIGH CAPE ENVIRONMENT OVER THE NORTHERN ZONES TONIGHT AND JUST NORTHEAST OF THE CWA 4000 J/KG CAPE WAS PRESENT. MODEL PROFILES INDICATE THE INSTABILITY WILL TAPER OFF TO THE SOUTHWEST BUT STILL SUFFICIENT FOR STRONG TO SEVERE THUNDERSTORMS OVER THE NORTHERN CWA. DCAPE OF 1300-1500 SO PRIMARY THREAT SHOULD BE DAMAGING WINDS AND POSSIBLY HAIL FOR THESE NORTHERN AREAS. SEABREEZE/OUTFLOW SPREADING WEST FROM GALVESTON BAY AREA AND THE SW LA CLUSTER OF STORMS. THIS SHOULD LEAVE A NORTH TO SOUTH BOUNDARY FOR THE STORMS TO MOVE SOUTH ALONG AND POTENTIALLY ENHANCE DEVELOPMENT. STORMS HAVE BEGUN TO DEVELOP A COLD POOL AROUND CARTHAGE AREA IN NETX WHICH SHOULD MAINTAIN SOUTHWARD DEVELOPMENT...FARTHER WEST THOUGH THE COLD POOL IS SLOWER TO FORM AND SO ALSO HAVE STRONG CONCERNS FOR A HEAVY RAINFALL THREAT. IF THE RAINFALL PANS OUT WILL PROBABLY HAVE A FOG THREAT UP NORTH AS WELL TOWARD MORNING. MUCH LESS INSTABILITY WILL BE PRESENT OVER THE I-10 CORRIDOR SOUTHWARD TONIGHT SO AFTER COORDINATION WITH SPC HAVE KEPT THE HOUSTON TO COLUMBUS AREA SOUTHWARD OUT OF THE WATCH AT LEAST FOR NOW BUT AFTER 11 PM THIS MAY NEED REVISITING IF STORMS DRIVE SOUTH FASTER. HAVE UPDATED GRIDS FOR THESE ISSUES AND SENT A FULL UPDATE. 45/41 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 92 76 93 76 / 40 20 20 20 10 HOUSTON (IAH) 77 92 77 93 78 / 40 40 40 30 10 GALVESTON (GLS) 81 90 81 88 81 / 40 40 40 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...45
Hazardous weather outlook, Jul 21, 6:30 AM CDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 630 AM CDT SAT JUL 21 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 630 AM CDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG AFTERNOON HEATING AND A MOIST UNSTABLE ATMOSPHERE WILL COMBINE TO TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS MAINLY NORTHEAST OF A LINE FROM BRENHAM TO BAY CITY. GREATER COVERAGE IS EXPECTED NORTHEAST OF A LINE FROM COLLEGE STATION TO JAMAICA BEACH. THERE IS A SLIGHT RISK FOR A SEVERE THUNDERSTORM FOR PARTS OF TRINITY AND POLK COUNTIES THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE WIND GUSTS OF 50 TO 60 MPH NEAR THE STRONGER STORM WITH HALF INCH TO PENNY SIZE HAIL A SECONDARY CONCERN. AFTERNOON HEAT INDICES WILL RISE TO BETWEEN 100 AND 105 ACROSS MUCH OF SOUTHEAST TEXAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN POLK...TRINITY AND POSSIBLY HOUSTON COUNTIES SHOULD BE ALERT FOR POSSIBLE ACTIVATION. ELSEWHERE SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 21, 9:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
942 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND DMG 5 E KENNARD 31.36N 95.10W
07/21/2012 HOUSTON TX LAW ENFORCEMENT
TREES DOWNED NEAR FM 227
0916 PM TSTM WND DMG 5 NE GROVETON 31.11N 95.07W
07/21/2012 TRINITY TX LAW ENFORCEMENT
TREE LIMBS DOWN ON HIGHWAY 94
0916 PM TSTM WND DMG 10 NE GROVETON 31.16N 95.01W
07/21/2012 TRINITY TX LAW ENFORCEMENT
TREES DOWNED ON FM2501
&&
41The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:34 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Polk, Trinity | 56 min |
| Jul 21, 8:56 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 64 min |
| Jul 21, 9:21 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 54 min |
| Jul 21, 10:14 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 61 min |
| Jul 21, 10:40 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, Polk, San Jacinto | 50 min |
| Jul 21, 10:53 PM CDT | Special Weather Statement | HGX | Harris, Liberty, Montgomery | 67 min |
| Jul 22, 6:34 AM CDT | Areal Flood Advisory | HGX | Polk | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.